Jump to content
ACN Latitudes Forums

Tics worse from high probiotics?


Recommended Posts

Has anyone seen an increase in tics in their child that seem to corolate with probiotic use? We had been giving DD8 the Primadopholous kids chewable probiotics for a while, a total of 3 billion a day (two chewables). Well, I ran out and whole foods was also out, so I started giving her another kind that I had in the fridge. It's a 15 billion strain in powder form. Since then she she has had a big increase in an eye rolling tic and also a tummy tic. Additionally she has been having stomache pain and loose stools. I considered other things going on like maybe she had a virus or something but there is no other signs of illness. I know the probiotics are very beneficial but can there be too much of a good thing?

Link to post
Share on other sites

It could be that you're seeing a yeast die off and the toxins from the die off are triggering the tics. One option is to continue at the higher dose probiotics for a week or so and see if you start to see a decrease. If you do this, I'd add some detox support, like activated charcoal, to bind the toxins in the gut and reduce the chance the toxins make their way into the blood stream.

 

You can also add additional detox but if you've never used them before, you'd be adding multiple things into the mix and it could get confusing. Activated charcoal is pretty benign and should be fine to introduce without worrying about side effects. We use 1-6 capsules (taken away from abx - maybe take 30 min after the probiotics?). Make sure you drink enough fluids, as charcoal can be binding. You may see the stool turn a little green - this is normal while taking charcoal.

 

Another option is to use odorless garlic - I saw an increase in silliness/hyperness for a week but then things calmed down.

 

Or you can stop the probiotics, wait to see if the tics decrease, then slowly increase the dose again. It seems that your low dose may not be addressing yeast sufficiently.

 

For my son, who was once a huge ticcer, the tics are definitely related to too many toxins not being cleared quickly enough. Once you get past this, I'd spend some time looking into detox and down the road, consider adding additional things like B6, alpha lipoic acid, resveratrol, charcoal or bentonite clay (comes in capsules), or even glutathione shots if you have a doctor who will give them.

Link to post
Share on other sites

Thanks for the replies, everyone! We changed back to the smaller dosage and the tics have calmed back down to where they were prior to the high dose probiotics. I'm going to ask Dr. B about this the next time we talk to him to see if he's ever seen this in other patients.

 

LLM - I did consider yeast. She just doesn't have any other symptoms of yeast overgrowth. Having dealt with yeast overgrowth in the gut myself, I don't think that's the case with her. But it's in the back of my mind if things continue!

Link to post
Share on other sites
  • 2 years later...
  • 1 month later...

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...